Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 376, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 28, 2006, 6:51 PM EDT for Jefferson County, Georgia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2006, 6:51 PM EDT (22:51 UTC)
- Expired
- Jul 28, 2006, 7:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 91 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 7:05 PM EDT | HAIL 0.75 | 3 W Wadley, GA | PENNY SIZE HAIL REPORTED BETWEEN WADLEY AND BARTOW ON HIGHWAY 319. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 282251 SVRFFC GAC163-282315- /O.NEW.KFFC.SV.W.0376.060728T2251Z-060728T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 651 PM EDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN EAST CENTRAL GEORGIA * UNTIL 715 PM EDT * AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LOUISVILLE...MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3281 8246 3292 8229 3309 8233 3304 8259 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:21 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 28, 6:21 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 621 PM EDT FRI JUL 28 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) WEATHER EVOLVING ABOUT AS EXPECTED. UPPER TROUGH OVER WESTERN TENNESSEE VALLEY WORKING TOWARD THE SOUTHEAST WITH SHOWERS AND THUNDERSTORMS BREAKING OUT IN ADVANCE OF IT. WIDELY SCATTERED THUNDERSTORMS NOW MOVING INTO NORTHWEST GEORGIA SHOULD INCREASE IN COVERAGE DURING EVENING BEFORE SCATTERING OUT LATE TONIGHT. IN ADDITION WIDELY SCATTERED SHOWERS AND THUNDERSTORMS BREAKING OUT IN SOUTHEAST PART OF CWA AT THIS TIME AND SEA BREEZE WORKING IN FROM THE COAST SHOULD WORK INTO AREA DURING EVENING CONTINUING THE CHANCE FIRST PART OF NIGHT. UPPER TROUGH EXPECTED TO MOVE INTO NORTH GEORGIA SATURDAY. MEAN RH IN THE 70-80 PERCENT RANGE...LIFTED INDICES AROUND -2...AND UVV POINTS TO A FAIRLY GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS SATURDAY. BEST CHANCES IN THE NORTH PART OF CWA WITH RAINFALL AMOUNTS OF .25 TO .75 POSSIBLE MOST AREAS. TROUGH EXPECTED TO STRETCH ACROSS THE SOUTHERN PART OF CWA ON SUNDAY WITH BEST CHANCES OF PRECIPITATION SHIFTED TO THAT AREA ON SUNDAY BUT WILL STILL KEEP A SMALL CHANCE IN THE NORTH. TEMPERATURES WILL BE A LITTLE COOLER ESPECIALLY FOR MAX DUE TO MORE CLOUDS AND PRECIPITATION. THE THREAT OF SEVERE THROUGH THE WEEKEND APPEARS MINIMAL WITH MARGINAL INSTABILITY...WEAK SHEAR...AND HIGH FREEZING LEVELS. .LONG TERM...(MONDAY THROUGH FRIDAY) GFS KEEPS A TROUGH ACROSS GEORGIA THROUGH THE COMING WEEK AND IN FACT DEVELOPS AN UPPER LOW NEAR THE GEORGIA COAST MID WEEK. ECMWF DOES SOMETHING SIMILAR ALTHOUGH NOT QUITE AS IMPRESSIVE. WILL CONTINUE WITH CURRENT FORECAST TREND AND LATEST GUIDANCE IN KEEPING A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH WARM OVERNIGHT LOWS AND HIGHS IN THE 80S AND LOW 90S. && .AVIATION... AN UPPER SHORTWAVE PUSHING ACROSS TN IS SPARKING SCT TSTMS ACROSS AL AND NW GA THIS AFTERNOON WHERE A WEAK SURFACE TROUGH HAS DEVELOPED. THE SHORTWAVE WEAKENS A BIT AS IT TRACKS EASTWARD THIS EVENING...BUT MODELS INDICATE THE SURFACE TROUGH WILL SAG INTO THE ATLANTA METRO AREA SOMETIME BETWEEN 03-06Z THIS EVENING. SINCE TSTMS ARE SHORTWAVE DRIVEN WITH AMPLE SURFACE INSTABILITIES TO FEED ON...SUSPECT A FEW STORMS COULD HOLD TOGETHER LONG ENOUGH TO WARRANT VCTS IN THE ATLANTA AREA AIRPORTS BETWEEN 03-06Z. THE SURFACE TROUGH COULD HELP PROVIDE THE FOCUS FOR ISOLATED SHWRS/TSTMS THRU MUCH OF THE NIGHT WITH NEW MAV GUIDANCE SHOWING 40+ PERCENT POPS FOR THE AREA THRU TONIGHT. AT THIS TIME PLAN ON SHOWING VCSH 06-09Z...THEN EXPECT CONVECTION TO DISSIPATE AFTER 09Z AND WAIT TO FIRE BACK UP WITH AFTN HEATING BY 18Z ON SAT. AS FOR CIGS...MID LEVEL DECK BKN060-080 WILL PUSH INTO THE ATLANTA AREA AIRPORTS BETWEEN 03-06Z...THEN GRADUALLY INCREASE TO BKN100-120 AFTER 06Z. VIS SHUD REMAIN UNRESTRICTED WITH CLOUDS AND 3-6KT W-SW WIND PERSISTING TONIGHT. ON SAT...WILL SHOW VCTS WITH BKN050CB BY 18Z FOR ATLANTA AREA AIRPORTS WITH TEMPO TSTMS 19-23Z AS SURFACE AND UPPER TROUGH SPARK SCATTERED TO NUMEROUS AFTN TSTMS ACROSS CENTRAL GA. /39 && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 88 72 89 / 40 60 40 30 ATHENS 73 88 70 92 / 20 50 30 30 GAINESVILLE 72 84 70 89 / 30 60 20 30 ROME 73 88 71 93 / 50 60 20 40 COLUMBUS 75 94 74 91 / 20 60 50 40 MACON 74 96 73 92 / 20 50 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 38
Hazardous weather outlook, Jul 28, 3:02 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 302 PM EDT FRI JUL 28 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 302 PM EDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS EXTREME NORTH GEORGIA THIS AFTERNOON AND EVENING. OTHERWISE ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL TRACK SOUTHEAST INTO THE TENNESSEE VALLEY THIS AFTERNOON AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN. .DISCUSSION... WITH DAYTIME HEATING...THE ATMOSPHERE HAS DESTABILIZED ACROSS THE NORTHERN QUARTER OF THE STATE. THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS NORTH ALABAMA AND THESE WILL MOVE EAST INTO NORTH GEORGIA THIS AFTERNOON AND TONIGHT. CAPES ARE EXPECTED TO RANGE FROM 2000 TO 3000 WITH LIFTED INDICES OF -2 TO -5. THIS WILL BE SUFFICIENT TO PRODUCE STRONG DAMAGING WINDS IN A FEW OF THE THUNDERSTORMS...MAINLY NORTH OF A LINE FROM CEDARTOWN...TO DAWSONVILLE...TO CLEVELAND. SOUTH OF THIS LINE...DRY AIR ALOFT WILL LIMIT THUNDERSTORM POTENTIAL...AND ANY STORMS THAT DO FORM SHOULD REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 28, 4:01 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 PM EDT FRI JUL 28 2006 GAZ004-005-282045- 401 PM EDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WHITFIELD AND MURRAY COUNTIES UNTIL 445 PM EDT... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TILTON...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING AS IT MOVES ACROSS WHITFIELD AND MURRAY COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TILTON...DALTON...HOLLEY...RAMHURST... CHATSWORTH...ETON AND FORT MOUNTAIN STATE PARK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 28, 4:23 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 PM EDT FRI JUL 28 2006 GAZ110-111-282115- 423 PM EDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND 40 MPH WINDS IN TELFAIR AND WHEELER COUNTIES UNTIL 515 PM EDT... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TOWNS THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE HEAVY RAIN...WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING AS IT MOVES ACROSS TELFAIR AND WHEELER COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TOWNS...JORDAN...SCOTLAND...MCRAE... LITTLE OCMULGEE STATE PARK...HELENA AND ALAMO. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 28, 5:13 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 513 PM EDT FRI JUL 28 2006 GAZ011-019-282200- 513 PM EDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN FLOYD AND CHATTOOGA COUNTIES UNTIL 600 PM EDT... AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM LYERLY TO 15 MILES SOUTHWEST OF CHATTOOGAVILLE...MOVING NORTHEAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING AS THEY MOVE ACROSS FLOYD AND CHATTOOGA COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LYERLY...BERRYTON...CHATTOOGAVILLE... SUMMERVILLE...JAMES H. FLOYD STATE PARK...TRION...HOLLAND...COOSA... TIDINGS...ROME...ARMUCHEE AND EVERETT SPRINGS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 28, 5:56 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 556 PM EDT FRI JUL 28 2006 GAZ086-282230- 556 PM EDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN EMANUEL COUNTY UNTIL 630 PM EDT... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SUMMERTOWN...DRIFTING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING AS IT MOVES ACROSS EMANUEL COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUMMERTOWN...CANOOCHEE...MODOC...BLUNDALE AND SWAINSBORO. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 28, 6:34 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 634 PM EDT FRI JUL 28 2006 GAZ076-282315- 634 PM EDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN JEFFERSON COUNTY UNTIL 715 PM EDT... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WADLEY...MOVING NORTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS JEFFERSON COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WADLEY...BARTOW AND LOUISVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 28, 6:37 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 637 PM EDT FRI JUL 28 2006 GAZ086-282300- 637 PM EDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SOUTHERN EMANUEL COUNTY UNTIL 700 PM EDT... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OAK PARK...MOVING NORTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS EMANUEL COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STILLMORE...OAK PARK...NUNEZ...LEXSY AND COVENA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.